# SDR 98ZZZX3035

- Difficulty date: June 18, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4542L
- Make and model: Gulstm AA5B
- Aircraft serial: AA5B1320
- Engine: Lyc O360A4K
- System (JASC): 8550 · Reciprocating Engine Oil System
- Part: Hose
- Part number: 55000065
- Condition: Collapsed
- Location: Eng Crankcase.
- Stage of operation: CR
- Nature of condition: E, R, J
- Precautionary procedure: A

## Discrepancy

IN CRUISE FLIGHT, ENGINE BEGAN TO RUN ROUGH.  THE PILOT NOTED LOST OIL PRESSURE.  HE CONTACTED ATC WHO DIRECTED HIM TO NEAREST AIRPORT.  THE ENGINE KEPT DETERIORATING AND WHEN PILOT HAD THE FIELD MADE, SHUT ENGINE DOWN TO AVOID A CATASTROPHIC FAILURE.  ACFT LANDED WITHOUT INCIDENT.  INVESTIGATION REVEALED ENGINE HAD NO OIL; IT HAD USED 7 QUARTS IN 3 HRS OF OPERATION.  DISCOVERED INNER WALL OF BREATHER HOSE HAD COLLAPSED CAUSING CRANKCASE TO PRESSURIZE.  FLETCH AIR INC, SB 187, ADDRESSES THIS ISSUE.  IT HAD NOT BEEN ACCOMPLISHED ON THIS ACFT.  SUBMITTER RECOMMENDED AN AD BE ISSUED REQUIRING THE ACCOMPLISHMENT OF SB.
